SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Moneret-Vautrin DA, Kanny G, Faller JP, Levan D, Kohler C. Rev. Med. Interne 1993; 14(2): 107-111.

Vernacular Title

Choc anaphylactique grave avec arret cardiaque au cafe et a la gomme arabique,

Affiliation

Service de Médecine D Médecine Interne, Immunologie Clinique et Allergologie, CHU de Nancy, Hôpitaux de Brabois, Vandceuvre-Les-Nancy.

Copyright

(Copyright © 1993, Elsevier Publishing)

DOI

unavailable

PMID

8378620

Abstract

The case of a male patient who experienced four allergic accidents after drinking coffee is reported. Two serious anaphylactic reactions with cardiac arrest occurred after a continuous treatment with beta-blocking eye drops (timolol) was prescribed. Dual sensitivation to coffee and to the gum arabic coating roasted coffee beans was demonstrated by skin prick tests and by human basophil degranulation tests. Occupational allergy to green coffee has been widely described, but food sensitization to these two allergens has not yet been reported. This case also draws attention to the risk, inherent in beta-blockers, of immuno-allergic reactions. These drugs produce a loss of compensatory cardiovascular mechanisms and make those who take them resistant to the conventional treatment of anaphylactic shocks, which explains the serious accidents that occurred in this patient. The authors stress the usefulness of a thorough investigation for food allergy to a rare allergen in patients with idiopathic anaphylaxis.


Language: fr

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print